Alert archive / New Mexico / Red Flag Warnings in 2013

Red Flag Warning 30, NWS Albuquerque, NM

June 10, 2013Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Jun 10, 2013, 4:54 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Jun 11, 2013, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2013, 4:54 AM MDT (10:54 UTC)
In effect from
Jun 11, 2013, 12:00 PM MDT
Expired
Jun 11, 2013, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2013-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2013-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
428 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
2046 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

830 
WWUS85 KABQ 101054
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
454 AM MDT MON JUN 10 2013

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT FOR THE
NORTHEAST HIGHLANDS AND NORTHEAST PLAINS OF NEW MEXICO DUE TO
STRONG WINDS AND LOW HUMIDITY...

.AN ABOVE NORMAL TEMPERATURE REGIME WILL HOLD OVER NEW MEXICO
THROUGH THE MIDDLE OF THE WEEK WHILE DRIER AIR ADVANCES EASTWARD
ON TUESDAY. ALTHOUGH A RIDGE OF HIGH PRESSURE WILL BE MOVING OVER
THE STATE...A TROUGH WILL OVERRIDE THE NORTHERN PERIPHERY OF THE
HIGH...LEADING TO STRONGER WINDS ALOFT. A LEE SIDE SURFACE LOW IN
COLORADO AND DEEP MIXING WILL HELP BRING STRONGER WINDS TO THE
SURFACE TUESDAY AFTERNOON AND EVENING.

NMZ103-104-102130-
/O.UPG.KABQ.FW.A.0028.130611T1800Z-130612T0200Z/
/O.NEW.KABQ.FW.W.0030.130611T1800Z-130612T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
454 AM MDT MON JUN 10 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...FROM NOON TO 8 PM TUESDAY ACROSS THE 
  NORTHEAST HIGHLANDS AND NORTHEASTERN PLAINS OF NEW MEXICO. 

* 20 FOOT WINDS...SUSTAINED FROM THE SOUTHWEST AT 20 TO 25 MPH 
  WITH OCCASIONAL GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...DROPPING TO 7 TO 11 PERCENT BY LATE
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

40
5 follow-up statements
010 
WWUS85 KABQ 101059 AAA
RFWABQ

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
459 AM MDT MON JUN 10 2013

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT TUESDAY FOR
THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS OF NEW MEXICO DUE TO
STRONG WINDS AND LOW HUMIDITY...

.AN ABOVE NORMAL TEMPERATURE REGIME WILL HOLD OVER NEW MEXICO
THROUGH THE MIDDLE OF THE WEEK WHILE DRIER AIR ADVANCES EASTWARD
ON TUESDAY. ALTHOUGH A RIDGE OF HIGH PRESSURE WILL BE MOVING OVER
THE STATE...A TROUGH WILL OVERRIDE THE NORTHERN PERIPHERY OF THE
HIGH...LEADING TO STRONGER WINDS ALOFT. A LEE SIDE SURFACE LOW IN
COLORADO AND DEEP MIXING WILL HELP BRING STRONGER WINDS TO THE
SURFACE TUESDAY AFTERNOON AND EVENING. 

NMZ103-104-102130-
/O.CON.KABQ.FW.W.0030.130611T1800Z-130612T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
459 AM MDT MON JUN 10 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
TUESDAY. 

* AREA AND TIMING...FROM NOON TO 8 PM TUESDAY ACROSS THE 
  NORTHEAST HIGHLANDS AND NORTHEASTERN PLAINS OF NEW MEXICO. 

* 20 FOOT WINDS...SUSTAINED FROM THE SOUTHWEST AT 20 TO 25 MPH 
  WITH OCCASIONAL GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...DROPPING TO 7 TO 11 PERCENT BY LATE 
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

40
016 
WWUS85 KABQ 102153
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
353 PM MDT MON JUN 10 2013

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT TUESDAY FOR
THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS OF NEW MEXICO DUE TO
STRONG WINDS AND LOW HUMIDITY...

.VERY LOW AFTERNOON AND EARLY EVENING HUMIDITIES AND SIGNIFICANTLY 
ABOVE NORMAL TEMPERATURES TO CONTINUE THROUGH MID WEEK...BUT
TUESDAY WILL LIKELY FEATURE THE STRONGEST SURFACE WINDS. UPPER
LEVEL TROUGH WILL RIDE OVER THE NORTHERN PERIPHERY OF THE HIGH...
LEADING TO STRONGER WINDS ALOFT WHICH WILL LARGELY MIX DOWN TO THE
SURFACE. WIND SPEEDS LIKELY TO BE STRONGEST ACROSS ROUGHLY THE
NORTHEAST THIRD OF THE STATE. THUS THE REASON FOR THE RED FLAG
WARNING.

NMZ103-104-111400-
/O.CON.KABQ.FW.W.0030.130611T1800Z-130612T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
353 PM MDT MON JUN 10 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
TUESDAY. 

* AREA AND TIMING...FROM NOON TO 8 PM TUESDAY ACROSS THE 
  NORTHEAST HIGHLANDS AND NORTHEASTERN PLAINS OF NEW MEXICO. 

* 20 FOOT WINDS...SUSTAINED FROM THE SOUTHWEST AT 20 TO 28 MPH
  WITH OCCASIONAL GUSTS TO AROUND 35 MPH.

* RELATIVE HUMIDITY...DROPPING TO 7 TO 11 PERCENT BY LATE 
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

43
021 
WWUS85 KABQ 110205 AAA
RFWABQ

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
805 PM MDT MON JUN 10 2013

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT TUESDAY FOR
THE NORTHERN MOUNTAINS...NORTHEAST HIGHLANDS AND NORTHEAST PLAINS
OF NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY...

.VERY LOW AFTERNOON AND EARLY EVENING HUMIDITIES AND SIGNIFICANTLY
ABOVE NORMAL TEMPERATURES TO CONTINUE THROUGH MID WEEK...BUT
TUESDAY WILL LIKELY FEATURE THE STRONGEST SURFACE WINDS. UPPER
LEVEL TROUGH WILL RIDE OVER THE NORTHERN PERIPHERY OF THE HIGH...
LEADING TO STRONGER WINDS ALOFT WHICH WILL LARGELY MIX DOWN TO THE
SURFACE. WIND SPEEDS LIKELY TO BE STRONGEST ACROSS ROUGHLY THE
NORTHERN THIRD OF THE STATE. 

NMZ102-111300-
/O.EXA.KABQ.FW.W.0030.130611T1800Z-130612T0200Z/
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
805 PM MDT MON JUN 10 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY. 

* AREA AND TIMING...FROM NOON TO 8 PM TUESDAY ACROSS THE NORTHERN
  MOUNTAINS. HIGHEST GUSTS EXPECTED BETWEEN 3 AND 6 PM. 

* 20 FOOT WINDS...SUSTAINED FROM THE WEST AT 15 TO 25 MPH WITH
  OCCASIONAL GUSTS TO AROUND 35 MPH.

* RELATIVE HUMIDITY...DROPPING TO 5 TO 10 PERCENT BY LATE
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-104-111300-
/O.CON.KABQ.FW.W.0030.130611T1800Z-130612T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
805 PM MDT MON JUN 10 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
TUESDAY. 

* AREA AND TIMING...FROM NOON TO 8 PM TUESDAY ACROSS THE 
  NORTHEAST HIGHLANDS AND NORTHEASTERN PLAINS OF NEW MEXICO. 

* 20 FOOT WINDS...SUSTAINED FROM THE SOUTHWEST AT 20 TO 28 MPH 
  WITH OCCASIONAL GUSTS TO AROUND 35 MPH.

* RELATIVE HUMIDITY...DROPPING TO 7 TO 11 PERCENT BY LATE 
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
556 
WWUS85 KABQ 111259
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
659 AM MDT TUE JUN 11 2013

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT TODAY FOR THE
NORTHERN MOUNTAINS...NORTHEAST HIGHLANDS AND NORTHEAST PLAINS OF
NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY...

.VERY LOW AFTERNOON AND EARLY EVENING HUMIDITIES AND NEAR RECORD
AND RECORD HEAT TO CONTINUE THROUGH MID WEEK WITH TODAY LIKELY
BRINGING THE STRONGEST SURFACE WINDS TO THE WARNED AREA. UPPER 
LEVEL TROUGH TO SLIDE OVER THE NORTHERN FRINGE OF UPPER HIGH...
GENERATING STRONGER WINDS ALOFT WHICH WILL MOSTLY MIX DOWN TO THE
SURFACE. WIND SPEEDS WILL BE STRONGEST ACROSS ROUGHLY THE NORTHERN
THIRD OF THE STATE.

NMZ102>104-112130-
/O.CON.KABQ.FW.W.0030.130611T1800Z-130612T0200Z/
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
659 AM MDT TUE JUN 11 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. 

* AREA AND TIMING...FROM NOON TO 8 PM TUESDAY ACROSS THE 
  NORTHERN MOUNTAINS. HIGHEST GUSTS EXPECTED BETWEEN 3 AND 6 PM. 

* 20 FOOT WINDS...SUSTAINED FROM THE WEST AT 15 TO 25 MPH WITH 
  OCCASIONAL GUSTS TO AROUND 35 MPH.

* RELATIVE HUMIDITY...DROPPING TO 5 TO 10 PERCENT BY LATE 
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

43
774 
WWUS85 KABQ 112111
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
311 PM MDT TUE JUN 11 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR THE NORTHERN MOUNTAINS...NORTHEAST HIGHLANDS AND NORTHEAST
PLAINS OF NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY...

.VERY LOW AFTERNOON AND EARLY EVENING HUMIDITIES AND NEAR RECORD
AND RECORD HEAT TO CONTINUE THROUGH MID WEEK WITH TODAY BRINGING
THE STRONGEST SURFACE WINDS TO THE WARNED AREA. UPPER LEVEL 
TROUGH TO SLIDE TO OUR NORTH BUT WILL CONTINUE TO GENERATE
STRONGER WINDS ALOFT WHICH WILL MIX DOWN TO THE SURFACE.

NMZ102>104-120200-
/O.CON.KABQ.FW.W.0030.000000T0000Z-130612T0200Z/
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
311 PM MDT TUE JUN 11 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

* AREA AND TIMING...THROUGH 8 PM THIS EVENING ACROSS THE NORTH
  CENTRAL MOUNTAINS...NORTHEAST HIGHLANDS AND NORTHEAST PLAINS
  WITH THE HIGHEST GUSTS EXPECTED BETWEEN 3 AND 6 PM.

* 20 FOOT WINDS...SUSTAINED FROM THE WEST AT 15 TO 25 MPH WITH 
  OCCASIONAL GUSTS TO AROUND 35 MPH.

* RELATIVE HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS STRONGLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 10, 3:12 AM MDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 10, 3:12 AM MDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
312 AM MDT MON JUN 10 2013

.DISCUSSION...
THIS IS MONSOON AWARENESS WEEK. NEW MEXICO IS TYPICALLY IMPACTED
BY A VARIETY OF WEATHER HAZARDS THAT CAN OFTEN PUT THE POPULATION
AT RISK FOR SERIOUS INJURY AND EVEN DEATH. WE WILL FEATURE DAILY
TOPICS IN THE FORM OF GRAPHICAST TABS ON OUR HOME PAGE SO LOOK FOR
THE FOLLOWING THIS WEEK: FLASH FLOODS...LIGHTNING...DOWNBURST
WINDS...DUST STORMS...AND HEAT STRESS. THIS WEEK WILL BE VERY MUCH
ABOUT THE HEAT!

NEAR RECORD TO RECORD HIGH TEMPS WILL BE THE FOCUS THRU THE WEEK.
THE LATEST WATER VAPOR SATELLITE LOOP SHOWS AN INTERESTING PATTERN
WITH AN EXCEPTIONALLY DRY UPPER LEVEL LOW SLIDING ONSHORE SOUTHERN
CALI AND A STRONG UPPER LEVEL RIDGE OVER THE DESERT SW. THIS 593DM
H5 RIDGE WILL CENTER DIRECTLY OVER NM TODAY THEN BECOME ELONGATED
OVER SOUTHERN NM INTO TUESDAY WHILE THE UPPER LOW FILLS OVER THE
CENTRAL ROCKIES. 700MB TEMPS NEAR +20C TODAY THRU THURSDAY WILL BE
+2 STDEV ABOVE THE 1952-2012 CLIMATOLOGY. THIS WILL TRANSLATE TO
TEMPS IN THE 90S/100S FOR MUCH OF THE AREA WITH 80S FOR THE HIGH
TERRAIN.

DESPITE THIS STRONG UPPER RIDGE OVER THE AREA THERE WILL BE ENOUGH
MID LEVEL MOISTURE AROUND THE HIGH TERRAIN TODAY TO PRODUCE A FEW
MORE DRY STORMS. THE LATEST HRRR/SSEO AND HPC PROBABILISTIC QPF
SHOWS SLIGHTLY BETTER CHANCES TODAY THAN SUNDAY ALBEIT ISOLATED IN
NATURE. TUESDAY WILL BE MORE BREEZY AS THE UPPER GRADIENT TIGHTENS
WITH THE PASSING UPPER SHORTWAVE TROUGH. DEEP MIXING WILL CREATE
DANGEROUS FIRE WEATHER CONDITIONS SO EXPECT THE FIRE WATCH FOR THE
NE CORNER TO BE UPGRADED.

THE UPPER RIDGE WILL THEN REBUILD OVER CENTRAL NM TO 595DM. STORM
CHANCES WILL BE VERY LIMITED WITH STRONG SUBSIDENCE AND VERY DRY
AIR IN PLACE. THAT WILL HOWEVER BEGIN TO CHANGE THURSDAY AS LARGE
SCALE HEIGHT FALLS TAKE PLACE ALONG THE WEST COAST AND THE UPPER
RIDGE SHIFTS EAST INTO TX. MEANWHILE A MOIST UPPER WAVE CURRENTLY
TAKING SHAPE OVER SOUTH TX WILL SLOWLY TRACK WEST ACROSS NORTHERN
MEXICO. WHILE THURSDAY WILL STILL REMAIN HOT THE 700-500MB FLOW
BECOMES INCREASINGLY SOUTHERLY AND MOIST WITH PWAT VALUES SURGING
BACK TOWARD CLIMO FOR MID JUNE. THE GFS SHOWS THE EASTERLY WAVE
SLIDING NORTH ACROSS CENTRAL NM FRIDAY THRU SUNDAY WHILE THE EURO
SOLUTION HAS THE MOISTURE FARTHER EAST INTO WEST TX. SINCE THIS
MOISTURE PLUME WILL BE EXTREMELY SENSITIVE TO THE OVERALL LARGE
SCALE PATTERN THE EXTENDED POPS WILL REMAIN BELOW CHANCE FOR NOW.

GUYER

&&

.FIRE WEATHER...
SPOTTY CRITICAL FIRE WEATHER CONDITIONS IN THE NORTHEAST TODAY
THEN MORE WIDESPREAD ACROSS THE NORTHEAST HIGHLANDS AND PLAINS
ON TUESDAY. WE WILL ISSUE A RED FLAG WARNING THIS MORNING FOR
ZONES 103 AND 104 TUESDAY AFTERNOON AND EARLY EVENING.

ANY SHOWERS AND THUNDERSTORMS THROUGH THURSDAY WILL PRODUCE LITTLE
OR NO RAIN BUT DRY LIGHTNING AND STRONG WIND GUSTS WILL BE A
CONCERN.

THE MOSTLY DRY AND VERY WARM TO HOT WEATHER WILL CONTINUE THROUGH
THURSDAY AS A RIDGE OF HIGH PRESSURE REMAINS OVER OR JUST EAST OF
THE AREA. ISOLATED SHOWERS AND THUNDERSTORMS TODAY ARE POSSIBLE
OVER THE WESTERN AND CENTRAL MOUNTAINS INTO THE NORTHEAST. ON
TUESDAY ANY STORMS WILL BE CONFINED TO THE SOUTHWEST AND SOUTH
CENTRAL MOUNTAINS...WEDNESDAY SHOULD BE DRY AREA WIDE. THURSDAYS
CROP OF SHOWERS AND STORMS WILL FAVOR THE WESTERN AND SOUTH CENTRAL
HIGH TERRAIN. ALL THIS CONVECTION THOUGH WILL BE MOSTLY DRY WITH
THE MAIN CONCERNS BEING DRY LIGHTNING AND STRONG WIND GUSTS WITH
EXTENSIVE BLOWING DUST.

MINIMUM RELATIVE HUMIDITIES WILL CONTINUE TO LOWER TODAY WITH SINGLE
DIGITS IN THE WEST AND TEENS TO NEAR 20 IN THE EAST. THEY WILL LOWER
EVEN MORE TUESDAY AND WEDNESDAY WITH MOSTLY SINGLE DIGIT VALUES
EXCEPT 10 TO 15 IN THE EASTERN PLAINS. MIN RH VALUES WILL INCREASE
JUST A BIT ON THURSDAY. NIGHTTIME RH RECOVERIES WILL BE GENERALLY
FAIR TO POOR EXCEPT GOOD ACROSS THE FAR EASTERN PLAINS. MEANWHILE
WINDS WILL BE LIGHT TO MODERATE TODAY AND A BIT STRONGER TUESDAY AS
A SHORT WAVE TROUGH PASSES TO OUR NORTH AND CREATES A GOOD LEE SIDE
TROUGH. A COUPLE OF HOURS OF CRITICAL FIRE WEATHER CONDITIONS WILL
BE LIKELY IN THE NORTHEAST THIS AFTERNOON BUT SHOULD BE SPOTTY. MORE
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS IN THE NORTHEAST TUESDAY
WILL MEAN A RED FLAG WARNING FOR ZONES 103 AND 104 FROM NOON TO 8
PM. LIGHTER WINDS ARE EXPECTED WEDNESDAY AND THURSDAY. THE HIGH
HAINES VALUES WILL REMAIN EACH DAY THROUGH THURSDAY WITH SPOTTY
SUPER HAINES IN THE WEST. VENTILATION RATES WILL BE GOOD TO
EXCELLENT.

MODELS INDICATING THE UPPER HIGH WILL SHIFT EAST AT THE END OF THE
WEEK ALLOWING MOISTURE TO STREAM NORTH. CONFIDENCE INCREASING THAT
WE COULD SEE SOME WETTING RAINS FRIDAY THROUGH NEXT WEEKEND MAINLY
OVER THE WESTERN AND CENTRAL MOUNTAINS. TEMPERATURES WILL COOL A
LITTLE BUT REMAIN ABOVE NORMAL WHILE DAYTIME HUMIDITIES CLIMB INTO
THE TEENS AND 20S EXCEPT SINGLE DIGITS REMAIN IN THE FAR NORTHWEST.

CHJ

&&

.AVIATION...
06Z TAF CYCLE
VFR CONDITIONS WILL PREVAIL NEXT 24 HOURS. UPPER LEVEL HIGH IS
CURRENTLY CENTERED OVER SW NM. AS HIGH SHIFTS SLIGHTLY EWD
MONDAY...WINDS WILL INCREASE ERN PLAINS BY MID MORNING WITH LEE
SIDE SFC TROUGH DEEPENING. -SHRA/-TSRA ACTIVITY OVER THE MTNS WILL
TREND UPWARD SLIGHTLY COMPARED TO SUNDAY AS STRONGEST SUBSIDENCE/
WARMING ALOFT ASSOCIATED WITH UPPER HIGH SHIFTS INTO E-SE NM BY
MON EVENING. SW FLOW ALOFT WILL INCREASE SOMEWHAT MONDAY AFTERNOON
AS WELL...SURFACING WESTERN AND CENTRAL VALLEYS FROM EARLY TO LATE
AFTERNOON. BREEZY CONDITIONS WILL CONTINUE ERN PLAINS THROUGH
MONDAY EVENING.

33

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  98  58  93  53 /   0   0   0   0
DULCE...........................  92  47  87  41 /   5   0   0   0
CUBA............................  93  52  90  50 /   5  10   0   0
GALLUP..........................  93  50  94  50 /   0   0   0   0
EL MORRO........................  90  46  89  45 /   5   0   0   0
GRANTS..........................  94  54  95  53 /   5   5   0   0
QUEMADO.........................  93  57  93  55 /   5   0   5   0
GLENWOOD........................  98  56  99  53 /   0   0   0   0
CHAMA...........................  85  50  81  49 /  10   5   0   0
LOS ALAMOS......................  90  64  88  64 /   5  10   0   0
PECOS...........................  88  61  88  62 /   5  10   0   0
CERRO/QUESTA....................  86  54  84  51 /  10  10   0   0
RED RIVER.......................  80  48  79  50 /  20  10   0   0
ANGEL FIRE......................  83  43  82  41 /  10  10   0   0
TAOS............................  91  52  91  50 /   5  10   0   0
MORA............................  86  58  85  57 /  20  10   0   0
ESPANOLA........................  94  61  93  58 /   0  10   0   0
SANTA FE........................  90  63  90  62 /   5  10   0   0
SANTA FE AIRPORT................  95  62  95  60 /   0  10   5   0
ALBUQUERQUE FOOTHILLS...........  96  70  97  69 /   0  10   5   0
ALBUQUERQUE HEIGHTS.............  99  69  99  67 /   0  10   5   0
ALBUQUERQUE VALLEY.............. 101  66 101  66 /   0  10   5   0
ALBUQUERQUE WEST MESA........... 100  67  99  64 /   0  10   5   0
LOS LUNAS....................... 100  66 100  62 /   0  10   0   0
RIO RANCHO...................... 100  67  99  64 /   0  10   5   0
SOCORRO......................... 102  68 102  67 /   0  10   0   0
SANDIA PARK/CEDAR CREST.........  94  60  94  61 /   5  10   5   0
TIJERAS.........................  95  62  96  62 /   0  10   5   0
MORIARTY/ESTANCIA...............  93  59  94  61 /   0  10   0   0
CLINES CORNERS..................  93  60  93  61 /   5  10   0   0
GRAN QUIVIRA....................  93  62  93  61 /   0  10   5   5
CARRIZOZO.......................  96  64  96  63 /   0  10   5   5
RUIDOSO.........................  85  61  85  61 /  20  10  10   5
CAPULIN.........................  89  60  89  61 /  10  10   5   0
RATON...........................  94  58  93  56 /  10  10   5   0
SPRINGER........................  94  60  95  56 /  10  10   0   0
LAS VEGAS.......................  91  59  92  58 /  10  10   0   0
CLAYTON.........................  98  68 100  65 /  10  10   5   0
ROY.............................  94  63  95  61 /   5  10   0   0
CONCHAS.........................  98  67  99  64 /   0   5   0   0
SANTA ROSA......................  97  67  97  65 /   0   5   0   0
TUCUMCARI....................... 102  70 103  66 /   0   5   0   0
CLOVIS..........................  94  65  95  64 /   0   0   0   0
PORTALES........................  96  66  98  65 /   0   0   0   0
FORT SUMNER.....................  98  67  99  65 /   0   5   0   0
ROSWELL......................... 101  70  99  68 /   0   0   0   0
PICACHO.........................  95  65  94  63 /   0   5   5   5
ELK.............................  90  62  88  62 /   5  10   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 8 PM MDT TUESDAY FOR THE FOLLOWING
ZONES...NMZ103-104.

&&

GUYER
Hazardous weather outlook, Jun 9, 5:51 AM MDT, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
551 AM MDT SUN JUN 9 2013

NMZ501>540-101200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
551 AM MDT SUN JUN 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS TO
DEVELOP ACROSS THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS
TUESDAY AFTERNOON AND EARLY EVENING DUE TO LOW HUMIDITIES AND WIND
GUSTS IN THE 25 TO 40 MPH RANGE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 2:59 PM MDTSpecial Weather StatementABQUnion31 min
Jun 10, 4:12 PM MDTSpecial Weather StatementABQHarding33 min

Nearby

Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.